[Skip to Navigation]
Article
October 1985

Experimental Retinal Detachment: X. Effect of Acetazolamide on Vitreous Fluorescein Disappearance

Author Affiliations

From the Department of Ophthalmology, University of Minnesota, Minneapolis.

Arch Ophthalmol. 1985;103(10):1557-1558. doi:10.1001/archopht.1985.01050100133034
Abstract

• Retinal detachments were created in one eye of each of eight cynomolgus monkeys. Total vitrectomy was performed in the fellow eyes. Fluorophotometry was used to study the rate of disappearance of fluorescein injected into the vitreous cavity. The rate of fluorescein loss via the anterior chamber accounted for only 1% to 3% of the total rate of vitreous fluorescein loss in eyes with retinal detachment or in fellow eyes. Posterior loss of fluorescein (presumably across the retinal pigment epithelium) increased by 25% following intravenous acetazolamide in eyes with retinal detachment and 22% in fellow eyes. It is concluded that acetazolamide increases the rate of fluid absorption across the retinal pigment epithelium.

Add or change institution
×